Bleeding related to IUD

Patient

Q: Hello,
I had an IUD inserted on Dec 1 of 2014. The Mirena to be exact. Now I had some bleeding then it stopped. Now I've been bleeding for 8 days, not heavy but is this normal?

Symptoms:  Bleeding, cramping, pain during intercourse
Doctor

A:   Hello,
Thanks for the query,
MIRENA is a progesterone IUD and its role is to prevent ovulation and change the endometrial lining to make the environment unsuitable for conception . Also , with continued progesterone presence it may cause some irregular bleeding which can be intermenstrually for some 2-3 months and it is normal for a MIRENA use and a known side effect. You may opt for antifibrinolytics like tab tranexamic acid 500mg thrice a day for 5 days and your bleeding should stop. Then it is likely that in next few weeks onwards you may start experiencing amenorrhoea ideally which is the desired effect of mirena.
I hope i have answered your query in detail,
wishing you good health,
regards

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews